Hello. I’ve been visiting this forum and reading the posts for a while now, but this is the first time that I’ve posted myself. I was diagnosed with MAV 13 months ago and was placed on the drug, Verapamil, 4 months ago. I’ve had a great deal of success with Verapamil ER at 120mg a day.
Before treatment, my MAV symptoms consisted of motion-related nausea (in cars, planes, and when watching people move in front of me), sensitivity to some sounds and odors, and sensitivity to lighting in grocery stores and department stores. The sensitivities to sound, smell, and lighting usually resulted in a 5-10 second episode where I felt like the top part of my head was caving in, and as if my throat was closing up. I also would feel my knees buckle under the intensity of these episodes. But after a few seconds I was okay, and just felt a bit shaken the rest of the day. I have found that I am also sensitive to most dietary migraine triggers and have taken steps to avoid ingesting most of those foods/beverages.
Since I started Verapamil ER at 120mg, I can drive a car without experiencing motion sickness. I used to feel anxiety associated with driving, but now I do not because of the Verapamil. I can also adequately manage walking into grocery and department stores while only feeling mild-moderate nausea every 5-10 minutes. This nausea feels like my stomach is jumping into my throat for a few seconds and making it difficult to breathe. This sensation has left me experiencing some anxiety.
My question involves whether I should ask my doctor to increase my dose from 120mg to 180mg a day in hopes that I feel a bit better when I am in certain establishments where the lighting negatively affects me? At 120mg, I can now drive without experiencing motion sickness and am afraid that going up to 180mg might make bring back the motion sickness. From what I understand, once you find a medication that you respond to, then increasing it just increases the threshold level. Is this right? I just do not want to lose the positive gains that I’ve made at 120mg by increasing the dose to 180mg.
My other question involves whether anyone has had to take a Verapamil Extended Release tablet twice a day instead of once. Currently, I find that the 120mg ER tablet lasts for about 11-12 hours, and then I begin to feel motion sickness while driving. I know that Verapamil comes in Standard Release form and requires 3 doses spanning a day, but I was wondering if anyone had been able to take the Verapamil ER tablet in the morning, and just one dose of Verapamil Standard Release (SR) in the late afternoon time just to get through the rest of the evening?
Thanks, in advance, for your response(s).